Bowel Obstruction After Taking Pain Killers

Patient : I recently just got off pain meds after a week of use. I was constipated after I stopped them 2 days ago so I used a glycerin suppository last night. That worked but this morning I woke up and still had to go. My stool is now pencil thin droplets. Could this be a sing of an obstuction? or should I just wait. I am on miralax and asadopholus(sp)
Doctor :   Constipation is a common side effect of narcotic pain medications and the use of glycerin suppository is appropriate in your case. In my practice, I often prescribe a stool softener along with any narcotic prescription in the hopes of preventing constipation. To answer you question, Bowel obstruction often results in passing no gas, bloating, abdominal distension and vomiting. If any of these other symptoms occur in addition to your constipation, please head to your local emergency department.

Related Q&A

Q: If I am producing a terrible "dog poo" smell (similar to a fart without the feel), and it is NOT flatulence...

Q: I am a 35 year old male and I have been having odd digestion issues that i can't seem to get a clear answer on. Begi...

Q: For about 3-4 months now, my stool has been light brown mixed in with some dark brown. I have occasional stomach pain...

Q: Hello, I am a 45 year old male who recently had a blood test that revealed CRP (10), ESR (26), iron (46), %saturation...

Q: Is it normal to have yellow-orange stool for months or years?

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews